×

zbMATH — the first resource for mathematics

On the dual risk model with Parisian implementation delays in dividend payments. (English) Zbl 1394.91204
Summary: In this paper, we study the dual compound Poisson risk process, which is suitable for a business that pays expenses at a constant rate over time and earns random amount of income at random times. In contrast to the usual dividend barrier strategy (e.g., [B. Avanzi et al., Insur. Math. Econ. 41, No. 1, 111–123 (2007; Zbl 1131.91026)]) in which any overshoot over a pre-specified barrier is paid immediately to the company’s shareholders as a dividend, it is assumed that dividend is payable only when the process has stayed above the barrier continuously for a certain amount of time \(d\) (known as the ‘Parisian implementation delay’ in [A. Dassios and S. Wu, Insur. Math. Econ. 45, No. 2, 195–202 (2009; Zbl 1231.91430)]). Under such a modification, the Laplace transform of the time of ruin and the expected discounted dividends paid until ruin are derived. Motivated by the ‘Erlangization’ technique (e.g., [S. Asmussen et al., Astin Bull. 32, No. 2, 267–281 (2002; Zbl 1081.60028)]) of approximating a fixed time using an Erlang distribution, we also analyze the case where the delay \(d\) is replaced by an Erlang random variable. Numerical illustrations are given to study the effect of Parisian implementation delays on ruin-related quantities and to demonstrate the good performance of Erlangization. Interestingly, unlike the traditional barrier strategy, it is found that the optimal dividend barrier maximizing the expected discounted dividends does depend on the initial surplus level.

MSC:
91B30 Risk theory, insurance (MSC2010)
60G51 Processes with independent increments; Lévy processes
62P05 Applications of statistics to actuarial sciences and financial mathematics
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Afonso, L. B.; Cardoso, R. M.R.; Egidio dos Reis, A. D., Dividend problems in the dual risk model, Insurance: Mathematics and Economics, 53, 3, 906-918, (2013) · Zbl 1290.91073
[2] Albrecher, H.; Boxma, O.; Essifi, R.; Kuijstermans, R., A queueing model with randomized depletion of inventory, Probability in Engineering and Information Sciences, (2016)
[3] Albrecher, H.; Cheung, E. C.K.; Thonhauser, S., Randomized observation periods for the compound Poisson risk model: dividends, ASTIN Bulletin, 41, 2, 645-672, (2011) · Zbl 1239.91072
[4] Albrecher, H.; Cheung, E. C.K.; Thonhauser, S., Randomized observation periods for the compound Poisson risk model: the discounted penalty function, Scandinavian Actuarial Journal, 2013, 6, 424-452, (2013) · Zbl 1401.91089
[5] Albrecher, H.; Ivanovs, J., Strikingly simple identities relating exit problems for Lévy processes under continuous and Poisson observations, Stochastic Processes and their Applications, (2016) · Zbl 1354.60048
[6] Albrecher, H.; Ivanovs, J.; Zhou, X., Exit identities for Lévy processes observed at Poisson arrival times, Bernoulli, 22, 3, 1364-1382, (2016) · Zbl 1338.60125
[7] Asmussen, S.; Albrecher, H., Ruin probabilities, (2010), New Jersey: World Scientific · Zbl 1247.91080
[8] Asmussen, S.; Avram, F.; Usabel, M., Erlangian approximations for finite-horizon ruin probabilities, ASTIN Bulletin, 32, 2, 267-281, (2002) · Zbl 1081.60028
[9] Avanzi, B.; Cheung, E. C.K.; Wong, B.; Woo, J.-K., On a periodic dividend barrier strategy in the dual model with continuous monitoring of solvency, Insurance: Mathematics and Economics, 52, 1, 98-113, (2013) · Zbl 1291.91088
[10] Avanzi, B.; Gerber, H. U.; Shiu, E. S.W., Optimal dividends in the dual model, Insurance: Mathematics and Economics, 41, 1, 111-123, (2007) · Zbl 1131.91026
[11] Bekker, R.; Boxma, O. J.; Resing, J. A.C., Lévy processes with adaptable exponent, Advances in Applied Probability, 41, 1, 177-205, (2009) · Zbl 1169.60022
[12] Carr, P., Randomization and the American put, Review of Financial Studies, 11, 3, 597-626, (1998) · Zbl 1386.91134
[13] Chesney, M.; Jeanblanc-Picqué, M.; Yor, M., Brownian excursions and Parisian barrier options, Advances in Applied Probability, 29, 1, 165-184, (1997) · Zbl 0882.60042
[14] Cheung, E. C.K., Discussion of ‘recursive calculation of the dividend moments in a multi-threshold risk model’, North American Actuarial Journal, 12, 3, 336-340, (2008)
[15] Cheung, E. C.K., A unifying approach to the analysis of business with random gains, Scandinavian Actuarial Journal, 2012, 3, 153-182, (2012) · Zbl 1277.60148
[16] Cheung, E. C.K.; Dickson, D. C.M.; Drekic, S., Moments of discounted dividends for a threshold strategy in the compound Poisson risk model, North American Actuarial Journal, 12, 3, 299-318, (2008)
[17] Cheung, E. C.K.; Drekic, S., Dividend moments in the dual risk model: exact and approximate approaches, ASTIN Bulletin, 38, 2, 399-422, (2008) · Zbl 1256.91026
[18] Cheung, E. C.K.; Landriault, D., A generalized penalty function with the maximum surplus prior to ruin in a MAP risk model, Insurance: Mathematics and Economics, 46, 1, 127-134, (2010) · Zbl 1231.91156
[19] Choi, M. C.H.; Cheung, E. C.K., On the expected discounted dividends in the cramér-lundberg risk model with more frequent ruin monitoring than dividend decisions, Insurance: Mathematics and Economics, 59, 121-132, (2014) · Zbl 1306.91072
[20] Cramér, H., Collective risk theory., (1955), Jubilee volume of Forsakringsbolaget Skandia Stockholm
[21] Czarna, I., Parisian ruin probability with a lower ultimate bankrupt barrier, Scandinavian Actuarial Journal, 2016, 4, 319-337, (2016) · Zbl 1401.91124
[22] Czarna, I.; Palmowski, Z., Ruin probability with Parisian delay for a spectrally negative Lévy risk process, Journal of Applied Probability, 48, 4, 984-1002, (2011) · Zbl 1232.60036
[23] Czarna, I.; Palmowski, Z., Dividend problem with Parisian delay for a spectrally negative Lévy risk process, Journal of Optimization Theory and Applications, 161, 1, 239-256, (2014) · Zbl 1296.91150
[24] Czarna, I., Palmowski, Z., & Świa̧tek, P. (2014). Binomial discrete time ruin probability with parisian delay. Available at: http://arxiv.org/pdf/1403.7761v1.pdf. Accessed 30.11.15.
[25] Dassios, A., & Wu, S. (2008a). Parisian ruin with exponential claims. Available at: http://stats.lse.ac.uk/angelos/docs/exponentialjump.pdf. Accessed 30.11.15.
[26] Dassios, A., & Wu, S. (2008b). Ruin probabilities of the parisian type for small claims. Available at: http://stats.lse.ac.uk/angelos/docs/paper5a.pdf. Accessed 30.11.15.
[27] Dassios, A.; Wu, S., On barrier strategy dividends with Parisian implementation delay for classical surplus processes, Insurance: Mathematics and Economics, 45, 2, 195-202, (2009) · Zbl 1231.91430
[28] Dassios, A., & Wu, S. (2011). Barrier strategies with parisian delay. Available at: http://stats.lse.ac.uk/angelos/docs/barstr.pdf. Accessed 30.11.15. · Zbl 1208.91143
[29] Dimitrova, D. S.; Kaishev, V. K.; Zhao, S., On finite-time ruin probabilities in a generalized dual risk model with dependence, European Journal of Operational Research, 242, 1, 134-148, (2015) · Zbl 1341.91090
[30] Dufresne, D., Fitting combinations of exponentials to probability distributions, Applied Stochastic Models in Business and Industry, 23, 1, 23-48, (2007) · Zbl 1142.60321
[31] de Finetti, B., Su un’impostazione alternativa Della teoria collettiva del rischio, Transactions of the XVth International Congress of Actuaries, 2, 433-443, (1957)
[32] Egidio dos Reis, A. D., How long is the surplus below zero?, Insurance: Mathematics and Economics, 12, 1, 23-28, (1993) · Zbl 0777.62096
[33] Gerber, H. U.; Lin, X. S.; Yang, H., A note on the dividends-penalty identity and the optimal dividend barrier, ASTIN Bulletin, 36, 2, 489-503, (2006) · Zbl 1162.91374
[34] Gerber, H. U., When does the surplus reach a given target?, Insurance: Mathematics and Economics, 9, 2, 115-119, (1990) · Zbl 0731.62153
[35] Gerber, H. U.; Shiu, E. S.W., On the time value of ruin, North American Actuarial Journal, 2, 1, 48-78, (1998) · Zbl 1081.60550
[36] Gerber, H. U.; Shiu, E. S.W., The time value of ruin in a sparre Andersen model, North American Actuarial Journal, 9, 2, 49-69, (2005) · Zbl 1085.62508
[37] Gerber, H. U.; Shiu, E. S.W., On optimal dividend strategies in the compound Poisson model, North American Actuarial Journal, 10, 2, 76-93, (2006)
[38] Gerber, H. U.; Smith, N., Optimal dividends with incomplete information in the dual model, Insurance: Mathematics and Economics, 43, 2, 227-233, (2008) · Zbl 1189.91074
[39] Johnson, W. P., The curious history of faá di bruno’s formula, The American Mathematical Monthly, 109, 3, 217-234, (2002) · Zbl 1024.01010
[40] Kyprianou, A. E., Fluctuations of Lévy Processes with applications: Introductory lectures, (2014), Berlin Heidelberg: Springer-Verlag
[41] Kyprianou, A. E.; Pistorius, M. R., Perpetual options and canadization through fluctuation theory, Annals of Applied Probability, 13, 3, 1077-1098, (2003) · Zbl 1039.60044
[42] Landriault, D.; Renaud, J.-F.; Zhou, X., An insurance risk model with Parisian implementation delays, Methodology and Computing in Applied Probability, 16, 3, 583-607, (2014) · Zbl 1319.60098
[43] Lin, X. S.; Willmot, G. E.; Drekic, S., The compound Poisson risk model with a constant dividend barrier: analysis of the gerber-shiu discounted penalty function, Insurance: Mathematics and Economics, 33, 3, 551-566, (2003) · Zbl 1103.91369
[44] Liu, L.; Cheung, E. C.K., On a gerber-shiu type function and its applications in a dual semi-Markovian risk model, Applied Mathematics and Computation, 247, 1183-1201, (2014) · Zbl 1338.60219
[45] Loeffen, R.; Czarna, I.; Palmowski, Z., Parisian ruin probability for spectrally negative Lévy processes, Bernoulli, 19, 2, 599-609, (2013) · Zbl 1267.60054
[46] Mazza, C.; Rulliére, D., A link between wave governed random motions and ruin processes, Insurance: Mathematics and Economics, 35, 2, 205-222, (2004) · Zbl 1103.91045
[47] Ng, A. C.Y., On a dual model with a dividend threshold, Insurance: Mathematics and Economics, 44, 2, 315-324, (2009) · Zbl 1163.91441
[48] Ramaswami, V.; Woolford, D. G.; Stanford, D. A., The erlangization method for Markovian fluid flows, Annals of Operations Research, 160, 1, 215-225, (2008) · Zbl 1140.60357
[49] Resnick, S. I., Adventures in stochastic processes, (1992), Boston: Birkhauser · Zbl 0762.60002
[50] Schröder, M., Brownian excursions and Parisian barrier options: A note, Journal of Applied Probability, 40, 4, 855-864, (2003) · Zbl 1056.60040
[51] Seal, H. L., Stochastic theory of a risk business, (1969), New York: Wiley · Zbl 0196.23501
[52] Stanford, D. A.; Avram, F.; Badescu, A. L.; Breuer, L.; Da Silva Soares, A.; Latouche, G., Phase-type approximations to finite-time ruin probabilities in the sparre-Anderson and stationary renewal risk models, ASTIN Bulletin, 35, 1, 131-144, (2005) · Zbl 1123.62078
[53] Takács, H., Combinatorial methods in the theory of stochastic processes, (1967), New York: Wiley · Zbl 0189.17602
[54] Tijms, H. C., Stochastic models: An algorithmic approach, (1994), Chichester: John Wiley · Zbl 0838.60075
[55] Wong, J. T.Y., On some parisian problems in ruin theory, (2014), University of Hong Kong, Mphil thesis
[56] Wong, J. T.Y.; Cheung, E. C.K., On the time value of Parisian ruin in (dual) renewal risk processes with exponential jumps, Insurance: Mathematics and Economics, 65, 280-290, (2015) · Zbl 1348.91189
[57] Yang, H.; Zhu, J., Ruin probabilities of a dual Markov-modulated risk model, Communications in Statistics - Theory and Methods, 37, 20, 3298-3307, (2008) · Zbl 1292.91100
[58] Yao, D.; Yang, H.; Wang, R., Optimal dividend and capital injection problem in the dual model with proportional and fixed transaction costs, European Journal of Operational Research, 211, 3, 568-576, (2011) · Zbl 1237.91143
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.